Thunderstorm Wind, Caddo
- When
- July 20, 7:10 PM CST
- Where
- Caddo County, 6.91 mi W of Hinton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.484, -98.481
Hinton (HINT) Mesonet observation.
A weak upper system pivoted across the Central Plains on the 20th and 21st. Multiple rounds of disorganized convection occurred from the evening of the 20th into the morning of the 21st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak upper system pivoted across the Central Plains on the 20th and 21st. Multiple rounds of disorganized convection occurred from the evening of the 20th into the morning of the 21st. A few thunderstorms briefly became strong to severe, yielding reports of thunderstorm wind damage and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 20, 5:07 PM CST, 2 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 607 PM CDT Sat Jul 20 2024 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 235 PM CDT Sat Jul 20 2024 While one round of showers and storms from this morning has mostly dissipated, redevelopment is expected across northern and western Oklahoma later this afternoon along a weak cold front/surface trough. Can't rule out a few stronger storms across western portions of the area where greater heating has occurred and instability is higher. Strong to marginally severe wind gusts are the main concern today with these storms. Showers and storms are expected to linger and even expand into the evening and overnight aided by a strengthening low-level jet and weak mid-level shortwave energy rotating across the area. The greatest forcing with these features appears to be focused across central and eastern parts of the area tonight into Sunday morning, which is where our highest PoPs (60-70%) are located. With PWATs approaching 2" tonight and fairly slow storm motions expected, heavy rainfall and localized flooding will be a possibility. HREF max QPF shows pockets of 2-3"+ rain totals in spots, also highlighting this potential. Rain chances will diminish through the day tomorrow, with chances lingering the longest across eastern/southeastern Oklahoma. Highs will only be in the low to mid 80s for much of Oklahoma, with some upper 80s to low 90s across our Texas counties. Ware && .LONG TERM... (Sunday night through next Friday) Issued at 235 PM CDT Sat Jul 20 2024 The overall synoptic pattern will remain fairly similar through much of the week, with amplified ridging across the western US and troughing over the central and eastern US. The best rain chances will shift slowly south and eastward with time as the trough axis does the same. No real sign of a major warmup through next weekend as at least weak troughing is expected to linger over the area and mid-upper ridging remains centered across the southwest US. Still, it is mid to late July, so high temperatures are expected to rebound into the upper 80s to mid 90s (near average) by the middle to end of the week as clouds decrease over the area. Ware && .AVIATION... (00Z TAFS) Issued at 607 PM CDT Sat Jul 20 2024 Scattered showers and thunderstorms over northern/central Oklahoma are expected to continue spreading south, with additional development of showers and storms likely overnight. Most of the area will see at least a potential of a round or two of storms, except perhaps northwest Oklahoma and KWWR. Some MVFR ceilings will be possible even away from the showers and storms before sunrise Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 81 67 82 / 70 30 20 20 Hobart OK 68 87 66 84 / 40 20 20 30 Wichita Falls TX 70 89 69 84 / 50 30 30 30 Gage OK 66 86 64 86 / 20 10 10 10 Ponca City OK 67 84 65 85 / 70 20 10 20 Durant OK 71 86 69 87 / 50 50 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....08 AVIATION...26
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 249 PM CDT Sat Jul 20 2024 OKZ004>048-050>052-TXZ083>090-212000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 249 PM CDT Sat Jul 20 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms will be seen this afternoon into tonight. A few stronger storms moving off the high plains could produce strong wind gusts across western Oklahoma and western north Texas. Otherwise, thunderstorms could produce heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Thursday... .Thunderstorms... Thunderstorms are possible from Sunday through Thursday, mainly across southern parts of Oklahoma and across northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
424 PM CDT Sat Jul 20 2024
OKZ012-202200-
Garfield OK-
424 PM CDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northeastern
Garfield County through 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Breckenridge, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Garber, Breckenridge, and Hunter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3653 9746 3651 9746 3633 9757 3646 9775
3657 9770
TIME...MOT...LOC 2124Z 297DEG 6KT 3648 9766
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
513 PM CDT Sat Jul 20 2024
OKZ012-018-019-202245-
Garfield OK-Kingfisher OK-Logan OK-
513 PM CDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northeastern
Kingfisher, northwestern Logan and southeastern Garfield Counties
through 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Bison, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Covington, Marshall, Fairmont, and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3614 9786 3635 9781 3639 9750 3604 9755
TIME...MOT...LOC 2213Z 293DEG 11KT 3618 9777
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MADSpecial Weather Statement
National Weather Service Norman OK
540 PM CDT Sat Jul 20 2024
OKZ012-018-019-202315-
Garfield OK-Kingfisher OK-Logan OK-
540 PM CDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northeastern
Kingfisher, western Logan and south central Garfield Counties through
615 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Hennessey, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lovell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 9788 3623 9776 3604 9753 3597 9781
TIME...MOT...LOC 2240Z 334DEG 8KT 3614 9777
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MADSpecial Weather Statement
National Weather Service Norman OK
600 PM CDT Sat Jul 20 2024
OKZ018-202315-
Kingfisher OK-
600 PM CDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of north central
Kingfisher County through 615 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hennessey, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hennessey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3604 9797 3614 9796 3614 9784 3599 9784
TIME...MOT...LOC 2300Z 283DEG 13KT 3608 9789
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MADSpecial Weather Statement
National Weather Service Norman OK
702 PM CDT Sat Jul 20 2024
OKZ024-210030-
Canadian OK-
702 PM CDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northwestern
Canadian County through 730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Geary, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Areas northwest of Calumet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3559 9807 3557 9831 3572 9831 3572 9809
TIME...MOT...LOC 0001Z 261DEG 5KT 3567 9825
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
729 PM CDT Sat Jul 20 2024
OKZ024-210100-
Canadian OK-
729 PM CDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of west central
Canadian County through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm
just southeast of Geary, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geary and Calumet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3558 9808 3545 9824 3554 9831 3555 9831
3564 9832 3568 9829
TIME...MOT...LOC 0028Z 304DEG 9KT 3559 9827
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.The Norman radar (KTLX), 110 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
4 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
Hinton (HINT) Mesonet observation.
Relayed images showing a center irrigation pivot overturned and additional tree limbs blown down.
Relayed images showing a metal barn destroyed and minor damage to the roof of a house. Time is radar estimated.
Altus Air Force Base (KLTS) observation.
MPing report.
Relayed images showing (residual) roadway flooding across northwestern portions of Lincoln County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1199781, 1201833, 1201837, 1199783, 1201839, 1201840.